Alert archive / California / Wind Advisories in 2006

Wind Advisory 7, NWS San Diego, CA

February 5, 20064 counties in California

NWS San Diego, CA issued this wind advisory at Feb 5, 2006, 1:32 PM PST for 4 counties in California. It took effect at Feb 5, 2006, 2:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2006, 1:32 PM PST (21:32 UTC)
In effect from
Feb 5, 2006, 2:00 PM PST
Expired
Feb 6, 2006, 1:48 PM PST
In force
24 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2341 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 052132
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
132 PM PST SUN FEB 5 2006

...WIND ADVISORY FOR THE INLAND EMPIRE AND THE MOUNTAINS...

.HIGH PRESSURE OVER THE GREAT BASIN HAS PRODUCED STRONG OFFSHORE
WINDS IN THE INLAND EMPIRE AND IN THE MOUNTAINS. WINDS WILL
DECREASE BY MIDDAY MONDAY.

CAZ048-055>058-060500-
/O.NEW.KSGX.WI.Y.0007.060205T2200Z-060206T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
132 PM PST SUN FEB 5 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST MONDAY. 

NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH MONDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
4 follow-up statements
000 
WWUS76 KSGX 060436
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
836 PM PST SUN FEB 5 2006

...WIND ADVISORY FOR THE INLAND EMPIRE AND THE MOUNTAINS...

.HIGH PRESSURE WILL STRENGTHEN OVER THE GREAT BASIN TONIGHT FORCING
STRONG AND GUSTY OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN PASSES
AND CANYONS. THE WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY
LEVELS MONDAY AFTERNOON...BUT CONTINUE LOCALLY GUSTY BELOW PASSES
AND CANYONS INTO WEDNESDAY MORNING.

CAZ048-055>058-061200-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
836 PM PST SUN FEB 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
THROUGH MONDAY MORNING. LOCAL GUSTS TO AROUND 50 MPH WILL BE
POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS
OF THE SANTA ANA MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JAD
000 
WWUS76 KSGX 060719
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1119 PM PST SUN FEB 5 2006


CAZ042-043-061530-
/O.NEW.KSGX.FG.Y.0006.060206T0719Z-060206T1600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1119 PM PST SUN FEB 5 2006

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST MONDAY. 

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

SINCE 11 PM...FULLERTON...JOHN WAYNE AIRPORT...AND OCEANSIDE HAVE
BEEN REPORTING VISBILITIES OF LEASS THAN ONE QUARTER MILE.

$$

CAZ048-055>058-061530-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
1119 PM PST SUN FEB 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
THROUGH MONDAY MORNING. LOCAL GUSTS TO AROUND 50 MPH WILL BE
POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS
OF THE SANTA ANA MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 061543
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
743 AM PST MON FEB 6 2006

CAZ042-043-061645-
/O.EXP.KSGX.FG.Y.0006.000000T0000Z-060206T1600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
743 AM PST MON FEB 6 2006

...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 
THE FOG WILL LIFT AND CLEAR THIS MORNING.

$$

CAZ048-055>058-062200-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
743 AM PST MON FEB 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
THROUGH MONDAY MORNING. LOCAL GUSTS TO AROUND 60 MPH WILL BE
POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS
OF THE SANTA ANA MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
000 
WWUS76 KSGX 062148
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
148 PM PST MON FEB 6 2006

...WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS
UNTIL 2 PM TUESDAY...

.OFFSHORE FLOW WILL CONTINUE THIS WEEK...BUT WILL WEAKEN SLIGHTLY
TONIGHT AND TUESDAY.

CAZ048-057-070500-
/O.CAN.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/
/O.NEW.KSGX.WI.Y.0008.060206T2200Z-060207T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
148 PM PST MON FEB 6 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH
THROUGH TUESDAY MORNING. LOCAL GUSTS TO AROUND 50 MPH WILL BE
POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS
OF THE SANTA ANA MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-056-058-062300-
/O.CAN.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
148 PM PST MON FEB 6 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 9:30 AM PST, 4 hours 2 minutes earlier.

Area forecast discussion, Feb 5, 9:30 AM PST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SUN FEB 5 2006

.SYNOPSIS...HIGH CLOUDS AND INCREASING OFFSHORE WINDS ARE EXPECTED
TODAY. FAIR WEATHER WITH ABOVE NORMAL HIGH TEMPERATURES AND PERIODS
OF OFFSHORE WINDS WILL CONTINUE THIS WEEK. THE WINDS WILL BE
STRONGEST THROUGH AND BELOW MOUNTAIN PASSES TONIGHT AND MONDAY...AND
THEN AGAIN EARLY WEDNESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

LOTS OF HIGH CLOUDS ARE SHROUDING THE REGION THIS MORNING. SOME
COASTAL FOG OVERNIGHT HAS MOSTLY DISSIPATED OR CLEARED...AND THAT
WILL BE THE LAST OF IT FOR MOST OF THE WEEK. PRESSURE GRADIENTS ARE
TURNING STRONGLY OFFSHORE TODAY AND WINDS ARE ALREADY SHOWING UP AT
THE USUAL LOCATIONS BELOW MTN PASSES. OFFSHORE FLOW REMAINS WITH US
ALL WEEK BUT THERE IS LITTLE IF ANY UPPER SUPPORT...SO WINDS WILL BE
GRADIENT DRIVEN AND NOT TERRIBLY STRONG. THE STEEPEST GRADIENTS ARE
EARLY MON MORNING...AND AGAIN EARLY WED MORNING. A FIRE WEATHER
WATCH HAS BEEN ISSUED STARTING THIS EVENING THROUGH MON AFTERNOON.
WE EXPECT TO HOIST A WIND ADVISORY BY THIS AFTERNOON FOR THE MTNS
AND INLAND EMPIRE. THE UPPER LOW OFF THE COAST SENDING US THE HIGH
CLOUDS WILL PROBABLY WOBBLE AROUND OUT THERE FOR A FEW DAYS BEFORE
MOVING EAST THROUGH BAJA ON THU. IT WILL HAVE LITTLE IMPACT ON US
EXCEPT FOR THE HIGH CLOUDS. THEN WHEN IT MOVES INLAND...SURFACE
PRESSURE GRADIENTS GO WEAKLY ONSHORE. TEMPS WILL BE ABOVE NORMAL
ESPECIALLY AT LOWER ELEVS FOR THIS WEEK...THEN COOL LATER IN THE
WEEK NEAR THE COAST AS THE FLOW TURNS ONSHORE.

&&

.AVIATION...CIRROSTRAUS/ALTOSTRATUS DECKS THINNING AND MOVING EAST.
MARINE LAYER HAS SHRUNK TO 700 FEET...BELOW THIS LEVEL VISIBIILITES
STILL BELOW 2 MILES BUT SHOULD IMPROVE TO 6 MILES OR MORE AFTER 1000
PST/1800 UTC. MAIN AVIATION CONCERN TODAY IS TURBULENCE...STRONG
SUBISDENCE INVERSION NEAR 1500 FEET WITH WINDS ABOVE THIS LEVEL TO
FL080 FROM THE NORTHEAST NEAR 25 KT. EXPECT TO SEE A RETURN OF LOW
STRATUS/FOG ALONG COASTAL PLAIN AFTER 1700 PST/0100 UTC BUT WITH
NORTHEAST WINDS FORECAST TO INCREASE EARLY MONDAY MORNING...THIS
SHOULD PUSH OFFSHORE BY 0400 PST/1200 UTC.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FOR MOUNTAINS AND INLAND AREAS TONIGHT THROUGH
MON AFTERNOON AND AGAIN LATE TUE THROUGH WED...SEE LAXRFWSGX.

HIGH SURF ADVISORY FOR SAN DIEGO COASTAL AREAS THROUGH 10 AM
MONDAY...SEE LAXCFWSGX.

&&

PUBLIC...MM
AVIATION...BALFOUR
Hazardous weather outlook, Feb 5, 9:30 AM PST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SUN FEB 5 2006

CAZ048-050-055>058-061200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
930 AM PST SUN FEB 5 2006

.DAY ONE...TODAY THROUGH TONIGHT

STRONG OFFSHORE WINDS AND LOWER RELATIVE HUMIDITY WILL INCREASE THE
FIRE DANGER IN THE INLAND VALLEYS AND THE MOUNTAINS. A FIRE WEATHER
WATCH IS IN EFFECT TONIGHT...SEE LAXRFWSGX.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG OFFSHORE WINDS AND LOWER RELATIVE HUMIDITY WILL CONTINUE THE
FIRE DANGER IN THE INLAND VALLEYS AND THE MOUNTAINS THROUGH WEDNESDAY.
A FIRE WEATHER WATCH IS IN EFFECT MONDAY AND AGAIN TUESDAY NIGHT AND
WEDNESDAY...SEE LAXRFWSGX.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

CAZ042-061200-
SAN DIEGO COUNTY COASTAL AREAS
930 AM PST SUN FEB 5 2006

.DAY ONE...TODAY THROUGH TONIGHT

INCREASING NORTHWEST SWELL WILL CAUSE ABOVE NORMAL SURF WITH STRONG
AND DANGEROUS RIP CURRENTS NEAR THE BEACHES. A HIGH SURF ADVISORY IS
IN EFFECT FOR THE SAN DIEGO BEACHES TODAY. SEE LAXCFWSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LARGE NORTHWEST SWELL WILL CONTINUE THROUGH MUCH OF THE WEEK. THIS
WILL CREATE A HIGH RIP CURRENT RISK AT THE BEACHES. A HIGH SURF
ADVISORY IS IN EFFECT FOR SAN DIEGO BEACHES THROUGH MONDAY MORNING.
SEE LAXCFWSGX FOR DETAILS.

MM

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.